Alert archive / Vermont / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Burlington, VT

May 30, 2015Essex County, New York; Addison County, Chittenden County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at May 30, 2015, 6:49 PM EDT for Essex County, New York; Addison County, Chittenden County, Vermont. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 6:49 PM EDT (22:49 UTC)
Expired
May 30, 2015, 7:30 PM EDT
In force
41 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Essex County, NY, Addison County, VT, Chittenden County, VT

The radar

The Burlington radar (KCXX), 37 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:56 PM EDTHAIL 1Westport, NY
May 30, 7:05 PM EDTTSTM WND DMGBasin Harbor, VT70 FOOT LARGE TREE DOWNED AT BASIN HARBOR CLUB
May 30, 7:15 PM EDTTSTM WND DMGWestport, NYTREE BRANCHES SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WUUS51 KBTV 302249
SVRBTV
NYC031-VTC001-007-302330-
/O.NEW.KBTV.SV.W.0013.150530T2249Z-150530T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
649 PM EDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
  NORTHERN ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 730 PM EDT

* AT 649 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER WESTPORT...AND MOVING EAST
  AT 25 MPH.

* LOCATIONS TO BE IMPACTED INCLUDE...
  BRISTOL...ADDISON...FERRISBURGH...MONKTON...HUNTINGTON...
  STARKSBORO...NEW HAVEN...WESTPORT...LINCOLN...WEYBRIDGE...PANTON...
  FERRISBURG...MONKTON BORO...MT. PHILO STATE PARK...KINGSLAND BAY
  STATE PARK...MONKTON RIDGE...WALTHAM...PARTRIDGE HARBOR...LOUIS
  CLEARING BAY AND MOORE POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4434 7294 4422 7292 4416 7295 4416 7293
      4408 7292 4407 7289 4406 7351 4424 7354
TIME...MOT...LOC 2249Z 263DEG 22KT 4417 7343 

$$

JMG
2 follow-up statements
516 
WWUS51 KBTV 302318
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
718 PM EDT SAT MAY 30 2015

NYC031-302328-
/O.CAN.KBTV.SV.W.0013.000000T0000Z-150530T2330Z/
ESSEX NY-
718 PM EDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4407 7326 4428 7330 4429 7327 4434 7295
      4420 7293 4416 7295 4416 7293 4408 7292
      4408 7291 4407 7291
TIME...MOT...LOC 2318Z 263DEG 22KT 4419 7318 

$$

VTC001-007-302330-
/O.CON.KBTV.SV.W.0013.000000T0000Z-150530T2330Z/
CHITTENDEN VT-ADDISON VT-
718 PM EDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN CHITTENDEN AND NORTH CENTRAL ADDISON COUNTIES...

AT 718 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MONKTON...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
BRISTOL...FERRISBURGH...MONKTON...HUNTINGTON...STARKSBORO...NEW
HAVEN...LINCOLN...MT. PHILO STATE PARK...FERRISBURG...MONKTON
RIDGE...MONKTON BORO...WALTHAM...HANKSVILLE...WEST LINCOLN...
HUNTINGTON CENTER...DEAN ISLAND...GARDINER ISLAND...EAST MONKTON...
THOMPSONS POINT AND SOUTH STARKSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...DAMAGING WINDS...AND
TREES DOWN BY CALLING...8 0 2 8 6 3 4 2 7 9...FACEBOOK OR TWITTER AT
NWSBURLINGTON...OR SUBMIT A STORM REPORT AT WEATHER.GOV/BURLINGTON.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4407 7326 4428 7330 4429 7327 4434 7295
      4420 7293 4416 7295 4416 7293 4408 7292
      4408 7291 4407 7291
TIME...MOT...LOC 2318Z 263DEG 22KT 4419 7318 

$$

JMG
631 
WWUS51 KBTV 302329
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
729 PM EDT SAT MAY 30 2015

VTC001-007-302338-
/O.EXP.KBTV.SV.W.0013.000000T0000Z-150530T2330Z/
CHITTENDEN VT-ADDISON VT-
729 PM EDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHITTENDEN AND
NORTH CENTRAL ADDISON COUNTIES WILL EXPIRE AT 730 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4407 7326 4428 7330 4429 7327 4434 7295
      4420 7293 4416 7295 4416 7293 4408 7292
      4408 7291 4407 7291
TIME...MOT...LOC 2327Z 263DEG 22KT 4419 7318 

$$

JMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:50 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 30, 3:50 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
350 PM EDT SAT MAY 30 2015

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THIS
EVENING AHEAD OF A COLD FRONT SAGGING SOUTH FROM ONTARIO AND
QUEBEC. DOWNPOURS AND GUSTY WINDS CAN BE EXPECTED WITH ANY
THUNDERSTORMS THROUGH THE EVENING HOURS. COLD FRONT BRINGS MUCH
COOLER AND CLOUDY CONDITIONS FOR SUNDAY AND MONDAY. SEVERAL UPPER
LEVEL DISTURBANCES WILL BRING PERIODS OF RAIN ACROSS OUR REGION
RESULTING IN A VERY UNSETTLED PERIOD OF WEATHER SUNDAY NIGHT
THROUGH EARLY TUESDAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
GENERALLY EXPECTED ACROSS THE NORTH COUNTRY. HIGH TEMPERATURES
SUNDAY AND MONDAY ARE ONLY EXPECTED IN THE 50S.

&&

.NEAR TERM /UNTIL 7 AM SUNDAY MORNING/...
AS OF 315 PM EDT SATURDAY...VERY WARM PBL - WITH TEMPS IN THE MID
80S AND DEWPOINTS IN THE LOW TO MID 60S - CONTRIBUTING TO SBCAPE
VALUES OF 1000-2000 J/KG LATE THIS AFTERNOON. ISSUE WITH
CONVECTIVE COVERAGE MAINLY ASSOCIATED WITH LACK OF SIGNIFICANT
FORCING/CONVERGENCE AND SLIGHTLY ANTICYCLONIC 500MB FLOW REGIME.
BEST CONVECTIVE ORGANIZATION AT 1915Z IS ALONG THE COLD FRONT
NORTH AND WEST OF MONTREAL QUEBEC. MEANWHILE...WILL BE MONITORING
MULTICELLULAR CLUSTERS ACROSS W-CENTRAL NY AND THE UPPER HUDSON
VALLEY OVER THE NEXT SEVERAL HRS. IT APPEARS THE CLUSTER IN THE
UPR HUDSON VALLEY HAS A LARGE ENOUGH COLD POOL THAT CONTINUED CELL
REGENERATION IS LIKELY...AND WILL CARRY THIS ACTIVITY ACROSS
S-CENTRAL VT WHERE CINH IS NEAR ZERO. MEANWHILE...STORMS IN BEST
INSTABILITY AXIS ACROSS CENTRAL NY SHOULD CONTINUE TO INCREASE IN
COVERAGE AND EXPAND NORTHEASTWARD INTO THE ADIRONDACKS...AND
EVENTUALLY INTO THE CHAMPLAIN VALLEY THIS EVENING. WHILE SOME
STRONG STORMS ARE EXPECTED...WITH HEAVY DOWNPOURS (PWATS
1.75-1.9") AND GUSTY WINDS...ANY DAMAGING WIND THREAT WILL BE
LIMITED BY MARGINAL SFC- 6KM SHEAR (AROUND 20 KTS) AND WEAK MID-
LEVEL LAPSE RATES. MAY SEE SOME BACKBUILDING CELLS THIS EVENING AS
WELL AS CORFIDI VECTORS WEAKEN TO LESS THAN 5 KTS. LOCALIZED
RAINFALL TO 1"+ POSSIBLE WITH STRONGER AND MORE PERSISTENT
MULTICELLULAR BANDS THIS EVENING...ESPECIALLY GIVEN HIGH
PRECIPITABLE WATER VALUES AND FREEZING LEVELS 10-11 KFT. MAY SEE
STORMS BRIEFLY PULSE AT TIMES...BUT LONGEVITY OF STRONGER
UPDRAFT/DOWNDRAFT STRUCTURES WILL LIKELY BE SHORT. WILL CONTINUE
TO MONITOR SHORT-TERM CONVECTIVE TRENDS THIS EVENING.

AS THE EVENING PROGESSES...SHOULD SEE STRONG SURFACE COLD FRONT
REACH THE ST. LAWRENCE VALLEY BY 02-03Z...AND THE CHAMPLAIN VALLEY
AROUND 06Z. STRONG N-NW WIND SHIFT EXPECTED WITH FROPA. ANAFRONTAL
STRUCTURE WILL BRING ADDITIONAL PERIODS OF LIGHT TO MODERATE RAINFALL
OVERNIGHT...WITH DIMINISHING THREAT OF T-STORMS AS ELEVATED
INSTABILITY WANES FROM NORTH TO SOUTH. WILL ALSO SEE TEMPERATURES
CRASH INTO THE UPPER 40S BY DAYBREAK IN THE ST. LAWRENCE
VALLEY...AND GENERALLY DOWN INTO THE 50S TOWARD DAYBREAK ACROSS
CENTRAL AND NRN VT. IT WILL BE QUITE A CHANGE IN LOW-LEVEL AIR
MASS OVERNIGHT.

&&

.SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 315 PM EDT SATURDAY...SIGNIFICANT RAINFALL EXPECTED THROUGH
THE PERIOD (2 TO 3 INCHES FORECAST) WITH MINOR POOR DRAINAGE TYPE
FLOODING POSSIBLE...ESPECIALLY ACROSS CENTRAL/S-CENTRAL VT.

SFC FRONTAL BNDRY STALLS SOUTH OF LONG ISLAND WITH WSW-ENE
ORIENTED 925-700MB FRONTAL ZONE REMAINING ACROSS SRN HALF OF OUR
FORECAST AREA. IT APPEARS SHOWERS WILL GRADUALLY PUSH SWD DURING
SUNDAY MORNING...BUT THEN GRADUALLY REDEVELOP NORTHWARD DURING
SUNDAY EVENING/NIGHT AS A SERIES OF SHORTWAVE TROUGHS MOVES THRU
THE FRONTAL ZONE IN SWLY FLOW ALOFT. THIS WILL MAINTAIN PERIODS OF
LIGHT TO MODERATE RAINFALL SUNDAY NIGHT AND MONDAY...WITH CLOSED
UPPER LOW FROM THE GREAT LAKES BRINGING ADDITIONAL RAINFALL MONDAY
NIGHT (AND INTO TUESDAY). MODELS ARE RELATIVELY CONSISTENT WITH
PLACEMENT AND AMTS OF QPF...AND GENERALLY LOOKING AT 2.5 TO 3"
FROM THE CHAMPLAIN VALLEY SWD ACROSS CENTRAL/S-CENTRAL VT AND THE
NRN ADIRONDACKS. SLIGHTLY LESS FREQUENT RAIN ACROSS THE ST.
LAWRENCE VALLEY...WITH AMTS 1.5-2" FORECAST THERE THRU THE PERIOD.
OVERALL HYDRO THREAT IS LOW GIVEN DRY ANTECEDENT CONDITIONS...BUT
POOR DRAINAGE FLOODING AND SHARP RISES ON SMALLER STREAMS/CREEKS
CAN BE EXPECTED - ESPECIALLY IN TERRAIN - AS WE HEAD THROUGH
MONDAY AND MONDAY NIGHT. A FEW RIVERS - AUSABLE FORKS AND CENTER
RUTLAND - MAY NEAR BANKFUL BY MONDAY NIGHT AS WELL (THOUGH
FLOODING IS NOT FORECAST).

WITH THE ENTIRE NORTH COUNTRY ON THE COOL SIDE OF THE FRONTAL
BNDRY AND OVERCAST SKIES...TEMPERATURES WILL BE WELL BELOW
NORMAL WITH SMALL DIURNAL RANGES...WITH HIGHS ONLY IN THE 50S
SUNDAY AND MONDAY...AND LOWS MAINLY IN THE 40S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 256 PM EDT SATURDAY...WET AND COOL CONDITIONS CONTINUE TO
BEGIN THE EXTENDED PERIOD BUT WE TREND DRIER AND BACK TOWARDS
SUMMER-LIKE TEMPERATURES FOR MID-WEEK AND INTO NEXT WEEKEND.

POTENT UPPER LOW TRACKING EASTWARD FROM GREAT LAKES MONDAY NIGHT
INTO THE FORECAST AREA TUESDAY WILL CONTINUE CHANCES FOR RAINFALL
ACROSS THE NORTH COUNTRY. ADDITIONAL AMOUNTS OF 0.25-0.5" IS
POSSIBLE WITH TEMPERATURE REMAINING COOL WITH HIGHS GENERALLY IN THE
MID 50S TO LOW 60S. BY TUESDAY NIGHT THE UPPER LOW SHIFTS EAST OF
THE AREA INTO EASTERN CANADA WITH MID-LEVEL HEIGHTS ON THE RISE AS
AN UPPER RIDGE BUILDS INTO THE GREAT LAKES. MEANWHILE AT THE
SURFACE, HIGH PRESSURE BUILDS SOUTH FROM ONTARIO/QUEBEC AND WILL
TAKE RESIDENCE OVER THE NORTHEAST THROUGH THE END OF THE WORK WEEK.
THE RESULTING WEATHER WILL FEATURE DRY CONDITIONS, AND A RETURN TO
MORE SUMMER-LIKE TEMPERATURES WITH HIGHS THROUGH THE PERIOD STARTING
THE UPPER 60S TO LOW 70S FOR WEDNESDAY, WARMING INTO THE UPPER 70S
TO LOWER 80S BY FRIDAY. LOWS WILL BE COMFORTABLE AND RIGHT AROUND
SEASONAL NORMALS IN THE 40S AND 50S.

AS WE LOOK OUT FURTHER TOWARDS NEXT WEEKEND, CHANCE FOR SHOWERS
RETURN AS AN UPPER TROUGH OVER JAMES BAY LOOKS TO SLOWLY DRIFT
SOUTHWARD TOWARDS THE INTL BORDER ALLOWING A FAST ZONAL FLOW TO SET
UP ACROSS THE BTV CWA. NOT A WHOLE LOT OF CONFIDENCE TIMING
SHORTWAVE ENERGY PASSING THROUGH THE FLOW THIS FAR OUT, SO WILL LEAN
ON MODEL CONSENSUS LOW CHANCE POPS FOR NOW.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THROUGH 12Z SUNDAY...GENERALLY VFR CONDITIONS ARE EXPECTED
THROUGH 00Z WITH SHOWER/THUNDERSTORM COVERAGE INCREASING AFTER 18Z
ACROSS NORTHERN NEW YORK AND AFTER 21Z ACROSS VERMONT. SOME STORMS
COULD TURN STRONG WITH GUSTY OUTFLOW WINDS...LIGHTNING AND REDUCED
VISIBILITY IN HEAVY DOWNPOURS. AFTER 00Z, THUNDERSTORMS ACTIVITY
DISSIPATES TO MORE STRATIFORM SHOWERS WITH FLIGHT CATEGORIES
TRENDING TO MVFR FOR THE OVERNIGHT HOURS WITH CIGS GENERALLY
020-030 AND VSBY 3-5SM. EARLY MORNING FROM ABOUT 08-10Z COLD FRONT
SHIFTS INTO THE REGION WITH WINDS TURNING FROM SOUTHWEST TO
NORTHWEST. WHILE I'VE INDICATED DRIER CONDITIONS IN THE TAFS,
CHANCES FOR RAIN CONTINUES AS THE FRONT STALLS OUT OVER THE
REGION.

OUTLOOK 18Z SUNDAY THROUGH THURSDAY...

18Z SUNDAY THROUGH 00Z WEDNESDAY...PERIODS OF RAIN WITH MVFR
CONDITIONS WITH STALLED FRONT OVER AND SOUTH OF THE AREA.

00Z WEDNESDAY THROUGH 00Z FRIDAY...TRENDING TO VFR UNDER BUILDING
HIGH PRESSURE.

&&

.MARINE...
AS OF 300 PM EDT SATURDAY...A LAKE THUNDERSTORM ADVISORY REMAINS
IN EFFECT THROUGH TONIGHT. SOUTH WINDS 20 TO 25 KNOTS MAY BRIEFLY
REACH 30 KNOTS ON THE BROAD LAKE DURING THE EVENING HOURS. A COLD
FRONT MOVING THROUGH FROM NW TO SE WILL SHIFT WINDS ABRUPTLY INTO
THE NORTH BETWEEN 1 AND 2 AM SUNDAY...WITH WINDS GENERALLY NORTH
TO NORTH- NORTHWEST AT 15-25 KNOTS THROUGH SUNDAY MORNING...DIMINISHING
TO 10 TO 15 KNOTS IN THE AFTERNOON. WAVES WILL GENERALLY BE IN
THE 2 TO 4 FOOT RANGE LATE THIS AFTERNOON AND EVENING...WITH
INCREASINGLY CHOPPY CONDITIONS DURING THE PRE-DAWN HOURS AS WINDS
SHIFT NEARLY 180 DEGREES. WAVES 2 TO 4 FEET WILL SUBSIDE TO 1 TO 3
FEET DURING THE AFTERNOON.

THE THREAT OF SHOWERS AND THUNDERSTORMS ALSO REMAINS THROUGH THIS
EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS AND DANGEROUS LIGHTNING.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS
NEAR TERM...BANACOS
SHORT TERM...BANACOS
LONG TERM...LAHIFF
AVIATION...LAHIFF
MARINE...BANACOS
Hazardous weather outlook, May 30, 3:28 AM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
328 AM EDT SAT MAY 30 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-310730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
328 AM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL
AND ISOLATED GUSTY WINDS THIS AFTERNOON AND EVENING. SOME MINOR
POOR DRAINAGE FLOODING IS POSSIBLE IN THE HEAVIER THUNDERSTORM
ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ADDITIONAL SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE FOR
SUNDAY INTO MONDAY. THESE SHOWERS WILL PRODUCE MORE RAINFALL WITH
A CONTINUED THREAT FOR MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 30, 5:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
536 PM EDT SAT MAY 30 2015

NYZ029-302200-
SOUTHEASTERN ST. LAWRENCE-
536 PM EDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST LAWRENCE
COUNTY...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS OVER STAR LAKE...MOVING
NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS TO BE IMPACTED INCLUDE...
PIERCEFIELD...CRANBERRY LAKE...HORSESHOE LAKE...STAR LAKE...
OSWEGATCHIE...CHILDWOLD...CONIFER...WANAKENA...ALDRICH...NEWTON
FALLS...LOWER OSWEGATCHIE...GALE AND SHURTLEFF.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4416 7524 4441 7487 4445 7457 4420 7453
      4417 7453 4417 7455 4411 7454 4405 7507
      4411 7519
TIME...MOT...LOC 2135Z 237DEG 47KT 4413 7508

JMG
Special weather statement, May 30, 5:56 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
556 PM EDT SAT MAY 30 2015

NYZ034-035-VTZ005-009-302230-
EASTERN ESSEX-WESTERN ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON-
556 PM EDT SAT MAY 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ESSEX,
NORTHWEST ADDISON AND SOUTHWEST CHITTENDEN COUNTIES...

AT 555 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF JAY IN ESSEX COUNTY TO
ELIZABETHTOWN TO 7 MILES WEST OF WESTPORT TO 6 MILES SOUTHEAST OF
KEENE VALLEY...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
ESSEX...SHELBURNE...CHARLOTTE...FERRISBURGH...WILLSBORO...WESTPORT...
ELIZABETHTOWN...PANTON...FERRISBURG...MT. PHILO STATE PARK...
KINGSLAND BAY STATE PARK...LEWIS...PARTRIDGE HARBOR...LOUIS CLEARING
BAY...BOQUET...EAST CHARLOTTE...MOORE POINT...BOQUET RIVER POINT...
PICKET ISLAND AND DEAN ISLAND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4442 7314 4433 7313 4427 7314 4418 7320
      4412 7345 4409 7381 4414 7365 4420 7363
      4428 7364 4430 7362
TIME...MOT...LOC 2155Z 250DEG 37KT 4432 7358 4430 7358 4422 7357 4416
7359 4412 7369

JMG
Special weather statement, May 30, 6:06 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
606 PM EDT SAT MAY 30 2015

NYZ029-030-302230-
SOUTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
606 PM EDT SAT MAY 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST ST LAWRENCE
AND SOUTHERN FRANKLIN COUNTIES...

AT 606 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DEGRASSE TO 6 MILES SOUTHWEST OF CARRY FALLS
RESERVOIR TO NEAR PIERCEFIELD...AND MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...PIERCEFIELD...LAKE OZONIA...CARRY FALLS
RESERVOIR...MADAWASKA...DEGRASSE...DEBAR MOUNTAIN...HARRIETSTOWN...
STARK...SANTA CLARA...ST. REGIS MOUNTAIN...HIGLEY FLOW STATE PARK...
DUANE CENTER...SOUTH COLTON...UPPER ST. REGIS...ST. REGIS FALLS...
GALE...VERMONTVILLE...CHILDWOLD AND PAUL SMITHS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4471 7426 4467 7412 4459 7395 4457 7393
      4449 7392 4441 7408 4441 7414 4438 7414
      4420 7448 4432 7482 4435 7510 4465 7475
      4474 7457
TIME...MOT...LOC 2206Z 226DEG 42KT 4437 7497 4436 7478 4432 7464 4427
7453

JMG
Special weather statement, May 30, 6:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
646 PM EDT SAT MAY 30 2015

VTZ006-008-017-018-302315-
EASTERN ADDISON-LAMOILLE-WASHINGTON-EASTERN CHITTENDEN-
646 PM EDT SAT MAY 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN
CHITTENDEN, SOUTHERN LAMOILLE, NORTHEASTERN ADDISON AND NORTHERN
WASHINGTON COUNTIES...

AT 644 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UNDERHILL TO NEAR HUNTINGTON TO NEAR STARKSBORO
TO NEAR NEW HAVEN...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
MONTPELIER...JERICHO...STOWE...RICHMOND...EAST MONTPELIER...
MORRISVILLE...HUNTINGTON...MIDDLESEX...WOLCOTT...MORETOWN...
FAYSTON...BOLTON...WORCESTER...ELMORE...UNDERHILL STATE PARK...
JERICHO CENTER...MOSCOW...MONTPELIER JUNCTION...HANKSVILLE AND
UNDERHILL CENTER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4435 7246 4426 7249 4421 7272 4420 7300
      4449 7302 4451 7300 4459 7244
TIME...MOT...LOC 2244Z 280DEG 31KT 4448 7293 4435 7296 4426 7304 4417
7314

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:36 PM EDTSpecial Weather StatementBTVSt. Lawrence24 min
May 30, 5:56 PM EDTSpecial Weather StatementBTVEssex34 min
May 30, 6:06 PM EDTSpecial Weather StatementBTVFranklin24 min
May 30, 6:12 PM EDTSevere Thunderstorm WarningBTVEssex54 min
May 30, 6:46 PM EDTSpecial Weather StatementBTVWashington29 min
May 30, 7:36 PM EDTSpecial Weather StatementBTVAddison54 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2015Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.